Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 17, 2015, 5:38 PM EDT for Franklin County, Henry County, Virginia. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2015, 5:38 PM EDT (21:38 UTC)
- Expired
- Jun 17, 2015, 6:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 41 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:53 PM EDT | HAIL 0.88 | 3 Se Sydnorsville, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302
WUUS51 KRNK 172138
SVRRNK
VAC067-089-172245-
/O.NEW.KRNK.SV.W.0037.150617T2138Z-150617T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 645 PM EDT
* AT 537 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SONTAG TO NEAR SYDNORSVILLE TO NEAR OAK
LEVEL...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
AXTON...
PENHOOK...
SYDNORSVILLE...
AND LEATHERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3687 7999 3693 7991 3710 7985 3701 7960
3664 7969
TIME...MOT...LOC 2137Z 292DEG 23KT 3698 7980 3689 7981 3685 7989
HAIL...1.00IN
WIND...60MPH
$$
RAB2 follow-up statements
779
WWUS51 KRNK 172223
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT WED JUN 17 2015
VAC067-089-172245-
/O.CON.KRNK.SV.W.0037.000000T0000Z-150617T2245Z/
FRANKLIN VA-HENRY VA-
623 PM EDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN FRANKLIN AND NORTHEASTERN HENRY COUNTIES...
AT 621 PM EDT...SEVERE THUNDERSTORMS CONTINUED ACROSS THE
SOUTHEAST PART OF THESE COUNTIES...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AXTON...
PENHOOK...
LEATHERWOOD...
SNOW CREEK...
AND FIGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3683 7994 3687 7974 3698 7967 3701 7960
3664 7969
TIME...MOT...LOC 2221Z 292DEG 23KT 3688 7948 3679 7949 3675 7957
HAIL...<.75IN
WIND...60MPH
$$
RAB960
WWUS51 KRNK 172242
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT WED JUN 17 2015
VAC067-089-172251-
/O.EXP.KRNK.SV.W.0037.000000T0000Z-150617T2245Z/
FRANKLIN VA-HENRY VA-
642 PM EDT WED JUN 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN AND
NORTHEASTERN HENRY COUNTIES WILL EXPIRE AT 645 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
BE ADVISED THAT...WHILE THIS WARNING HAS ENDED...A SEVERE
THUNDERSTORM WARNING IS NOW IN EFFECT FOR SOUTHEASTERN HENRY
COUNTY...INCLUDING THE CITY OF MARTINSVILLE...UNTIL 730 PM EDT.
LAT...LON 3683 7994 3687 7974 3698 7967 3701 7960
3664 7969
TIME...MOT...LOC 2239Z 292DEG 23KT 3688 7948 3679 7949 3675 7957
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:25 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 17, 3:25 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT WED JUN 17 2015 .SYNOPSIS... HIGH PRESSURE ACROSS THE SOUTHEAST STATES WILL REMAIN IN PLACE FOR THE REMAINDER OF THIS WEEK. A WEAK FRONT OVER THE AREA WILL OSCILLATE ACROSS THE REGION INTO THE WEEKEND AND BE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS. THIS BOUNDARY WILL LIKELY INTERACT WITH MOISTURE FROM THE REMNANTS OF TROPICAL DEPRESSION BILL TO BRING MORE WIDESPREAD SHOWERS AND STORMS INTO THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 200 PM EDT WEDNESDAY... MAIN CONCERN CONTINUES WITH CONVECTIVE COVERAGE INTO THIS EVENING AS INITIAL OUTFLOW UNDER A PASSING WAVE TO THE NORTH SLIDES EAST CROSSING THE BLUE RIDGE LATE THIS AFTERNOON AND INTO THE PIEDMONT BY EARLY EVENING. THIS ALONG THE RESIDUAL WEAK FRONT ACROSS THE CENTRAL CWA THAT WILL SLOWLY LIFT BACK NE AS A WARM FRONT AS THE WAVE PASSES OVERNIGHT. INSTABILITY NORTH OF THE BOUNDARY REMAINS QUITE WEAK WITH BEST FOCUS ALONG AND JUST SOUTH OF THE FRONT WHERE SEEING SOMEWHAT HIGHER CAPES POOL NORTHWARD. SOME OF THE LATEST SHORT TERM SOLUTIONS ORGANIZE THINGS A BIT MORE IN THE NEXT FEW HOURS AS THE FLOW ALOFT BACKS A BIT SO KEEPING HIGH CHANCE/LOW LIKELYS WEST EARLY ON WITH CHANCES ELSEWHERE FOR MORE ISOLATED POP UP STORMS BUT QUITE IFFY. OTHER QUESTION WITH POTENTIAL FOR ANOTHER UPSTREAM CONVECTIVE CLUSTER TO SLIDE SE LATER THIS EVENING AS THE FRONT LIFTS FARTHER NORTH AND CONVERGENCE INCREASES OVER THE NE SECTIONS. LATEST GUIDANCE STILL ATTEMPTS TO FOLD THIS FEATURE DOWN EAST OF THE BLUE RIDGE BUT AGAIN POSSIBLY OVERDONE. THUS KEEPING IN HIGHER POPS NE FOR NOW GIVEN UNCERTAINTY WHILE DECREASING FROM SW TO NE BY MIDNIGHT...REACHING ONLY SLIGHT CHANCES AT BEST ACROSS MOST SECTIONS LATE. SOME PATCHY FOG POSSIBLE WHERE HEAVIER DOWNPOURS DO OCCUR...OTRW ANOTHER WARM/MUGGY NIGHT WITH LOWS MOSTLY 65-72. WAVE EXITS BY EARLY THURSDAY WITH THE WARM FRONT SHIFTING TO THE NORTH ALLOWING MUCH OF THE REGION TO SLIP INTO AN AREA OF WEAK SINKING MOTION AIDED BY DEEP WESTERLY FLOW AND GOOD MIXING UNDER WEAK CAPPING ALOFT. THIS SHOULD ACT TO SUPPRESS MOST CONVECTION WITH BEST CHANCES PERHAPS OVER THE FAR NORTH WITH A FAINT WAVE PASSING...AND ALONG THE NW SLOPES PER LOW LEVEL CONVERGENCE. NAM REMAINS THE WETTEST IN HAVING MORE CONVECTION OVER THE FAR WEST WHILE MOST OTHER SOLUTIONS LACKING MUCH MORE THAN ISOLATED MOUNTAIN COVERAGE. THUS WILL ONLY INCLUDE A SLIGHT MENTION EAST OF THE BLUE RIDGE THURSDAY WITH CHANCE COVERAGE DEVELOPING LATE IN THE DAY WEST WHICH MAY STILL BE OVERDONE. OTRW THE MAIN ASPECT WILL AGAIN BE WITH THE HEAT AS 85H TEMPS RETURN TO AROUND +22-23C WHILE DECENT DOWNSLOPING KICKS IN UNDER MAINLY SUNNY SKIES EAST. THIS COULD PUSH HIGHS INTO THE MID/UPPER 90S SE AND CLOSE TO 90 WEST PENDING DEGREE OF EARLY CLOUDS AND LATER ISOLATED SHRA/TSRA. THIS SHOULD ALSO BUMP HEAT INDICES BACK CLOSE TO 100 IN THE PIEDMONT DURING THE AFTERNOON. && .SHORT TERM /THURSDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 330 PM EDT WEDNESDAY... UPPER PATTERN WILL FEATURE LOW AMPLITUDE QUASI ZONAL FLOW KEEPING THE JET STREAM TO OUR NORTH. THIS WILL KEEP AN OLD FRONTAL BOUNDARY WAVERING THROUGH THE REGION. WITH THE BOUNDARY IN THE AREA COMBINED WITH ABUNDANT MOISTURE WE WILL CONTINUE TO SEE DIURNALLY BIASED CONVECTION WITH HEAVY RAIN BECOMING AN INCREASING THREAT AS TROPICAL MOISTURE FROM THE REMNANTS OF TS BILL AFFECT THE REGION THIS WEEKEND. DYNAMIC ENERGY ASSOCIATED WITH THE TS REMNANTS SLIDE BY TO OUR NORTH SATURDAY NIGHT WHICH LOOKS TO KEEP THE HEAVIEST PRECIPITATION JUST OUTSIDE OF OUR AREA. HOWEVER...ENHANCING LOW LEVEL WINDS MAY ALLOW SOME CONVECTIVE ELEMENTS TO BECOME MORE ORGANIZED AND POSE A MARGINAL SEVERE THREAT. THERE WILL BE NO CHANGE IN AIRMASS BUT TEMPERATURES WILL LIKELY BE A FEW DEGREES COOLER DUE TO INCREASED CLOUD COVER AND PRECIPITATION. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 330 PM EDT WEDNESDAY... ON MONDAY THE TS REMNANTS WILL BE OFF THE NEW ENGLAND COAST AND GETTING ABSORBED BY ANOTHER LOW/FRONTAL SYSTEM SWEEPING THROUGH THE NORTHEAST. THERE IS NOTHING TO PUSH THIS FRONT THROUGH OUR REGION SO IT WILL SIMPLY PIVOT/MEANDER ACROSS THE AREA AS THE UPPER PATTERN STARTS TO AMPLIFY AGAIN WITH A RIDGE BECOMING REESTABLISHED OVER THE EASTERN US. THIS WILL KEEP US LOCKED INTO THE HEAT WELL INTO NEXT WEEK. AS THE UPPER RIDGE BUILDS IN FROM THE WEST THIS MAY BE ENOUGH TO GRADUALLY NUDGE THE FRONTAL BOUNDARY TO THE NORTHEAST. HOWEVER...IT APPEARS THAT THE BOUNDARY WILL LINGER OVER THE REGION THROUGH THE FIRST PART OF NEXT WEEK AND LEAVE US VULNERABLE TO UPSTREAM MCS DEVELOPMENT SLIDING INTO THE REGION FROM THE NORTHWEST. WITHOUT ANYTHING DEFINITIVE TO LATCH ON TO WILL KEEP POPS LOW AND WAIT FOR THE SITUATION TO DEFINE ITSELF OVER THE NEXT FEW DAYS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 1235 PM EDT WEDNESDAY... EARLY MID DECK CONTINUING TO FADE TO MORE OF A SCATTERED TO BROKEN CU FIELD ACROSS THE REGION EARLY THIS AFTERNOON AHEAD OF AN OLD UPSTREAM OUTFLOW BAND APPROACHING FROM THE WEST. INCREASING INSTABILITY AHEAD OF THIS FEATURE SHOULD LEAD TO MORE CONVECTIVE DEVELOPMENT THROUGH MID/LATE AFTERNOON WITH ORGANIZED CLUSTERS OF STRONGER STORMS POSSIBLE. THIS WILL MAKE FOR PERIODS OF MVFR TO IFR ESPCLY ACROSS THE VA/WEST VA LOCATIONS WHERE WILL CARRY EITHER A PREVAILING SHRA OR TEMPO GROUP FOR SHOWERS AND STRONGER STORMS THROUGH EARLY THIS EVENING. STORMS MAY TEND TO ORGANIZE AND SPILL EAST OF THE MOUNTAINS DURING THE MID/LATE AFTERNOON HOURS WITH MUCH OF THIS AFFECTING THE KBCB-KROA-KLYH CORRIDOR. SINCE ALREADY RUNNING WITH PREVAILING MVFR IN TSRA WILL KEEP MENTION ESPCLY SINCE CHANCES OF SEEING A BAND OR CLUSTER OF STORMS IMPACT THESE SITES APPEARS HIGHER. EXPECT LESS OF A CHANCE AT KDAN BUT STILL ENOUGH TO INCLUDE A VCTS GIVEN LIKELY SE TRAJECTORY OF TSRA LATER ON. OTRW WILL KEEP VFR TO INIT MOST SPOTS BEFORE TRENDING DOWN FROM WEST TO EAST THIS AFTERNOON. THE MAIN THREAT FROM THESE STORMS WOULD BE STRAIGHT LINE WINDS BUT ALSO IFR VSBYS IN THE HEAVIER DOWNPOURS. COMPLEX OF STORMS MAY LINGER WITH ANOTHER POSSIBLY ARRIVING ACROSS THE NORTH THIS EVENING...MAINLY AFFECTING KROA/KLYH PER LATEST MODELS. OTHERWISE THINKING WILL SEE CONVECTION FADE WITH LOSS OF HEATING WITH SOME PATCHY FOG AROUND AND PERHAPS A PERIOD OF MVFR/IFR CONDITIONS WHERE HEAVIER EARLIER RAINFALL OCCURRED. WAVE PASSES ON THURSDAY WITH MUCH OF THE REGION IN BETWEEN LIFT SOURCES AND UNDER A DECENT WESTERLY FLOW THAT SHOULD LIMIT CONVECTION TO THE MAINLY THE FAR WEST AND PERHAPS BLUE RIDGE LATE. THUS RUNNING WITH OVERALL VFR IN SCATTERED TO BROKEN CU FIELDS AFTER ANY EARLY FOG/STRATUS FADES WITH WEST WINDS AT 10-20 KTS. NEXT IMPULSE ARRIVES FROM THE WEST FRIDAY AHEAD OF THE BILL REMNANTS WITH PERHAPS ANOTHER ROUND OF MVFR IN AT LEAST WIDELY SCATTERED AFTERNOON/EVENING STORMS. EXTENDED AVIATION DISCUSSION... FRONTAL BOUNDARY LOCATION WITH THE RIDGE OVER THE SOUTHEAST WILL BE THE MAIN FOCUS OF WEATHER THRU THE WEEKEND ALONG WITH REMNANTS OF BILL THAT SHOULD GET CAUGHT INTO THE UPPER FLOW AROUND THE RIDGE BY THE END OF THE WEEK. THIS COULD RESULT IN MORE NUMEROUS SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND SATURDAY...AND MORE WIDESPREAD MVFR CONDITIONS. WEAK TROUGH CROSSES THE AREA SUNDAY WITH CONVECTION BECOMING MORE ISOLATED DURING THE AFTERNOON/EVENING. OTRW OVERALL VFR INTO MONDAY WITH ADDED ISOLATED CONVECTION POSSIBLE WITH YET ANOTHER WEAK FRONT LINGERING OVER THE REGION. OTHERWISE...EXPECT VFR EXCEPT THE TYPICAL FOG FORMATION AT LWB/BCB AND AT TIMES LYH THROUGH THE WEEK EARLY MORNING TIME FRAME. && .CLIMATE... AS OF 320 PM EDT WEDNESDAY... RECORD HIGHS FOR WEDNESDAY JUNE 17TH... STATION RECORD HIGHS/YEAR ROANOKE 96/1944 LYNCHBURG 96/1944 DANVILLE 99/1981 BLACKSBURG 88/1994 BLUEFIELD 86/2007 LEWISBURG 88/2014 RECORD HIGHS FOR THURSDAY JUNE 18TH... STATION RECORD HIGHS/YEAR ROANOKE 97/1925 LYNCHBURG 96/1944 DANVILLE 96/2007 BLACKSBURG 88/2014 BLUEFIELD 90/2007 LEWISBURG 89/2014 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/PM NEAR TERM...JH SHORT TERM...MBS LONG TERM...MBS AVIATION...JH/PM CLIMATE...JH/PM
Hazardous weather outlook, Jun 17, 3:08 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT WED JUN 17 2015 VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508- 181915- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 308 PM EDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED CLUSTERS OR BANDS OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE PASSES TO THE NORTH. THE MAIN THREAT ASSOCIATED WITH THESE STORMS WILL BE DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY LATER SATURDAY INTO SUNDAY AS THE REMNANTS OF BILL PASS TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-181915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- 308 PM EDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE PASSES TO THE NORTH. THE MAIN THREAT ASSOCIATED WITH THESE STORMS WILL BE DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD OCCUR LATER SATURDAY INTO SUNDAY AS THE REMNANTS OF BILL PASS TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 3:55 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT WED JUN 17 2015
VAZ018-022-172100-
CRAIG-ROANOKE-
355 PM EDT WED JUN 17 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN CRAIG...ROANOKE...CITY OF SALEM AND CITY OF ROANOKE
COUNTIES...
AT 355 PM EDT...A STRONG THUNDERSTORM WAS NEAR SINKING CREEK...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
SALEM CITY...
AND CATAWBA.
THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3742 8007 3741 8006 3733 7987 3731 7985
3716 7995 3732 8026 3734 8027 3737 8033
3736 8034 3745 8030
TIME...MOT...LOC 1955Z 280DEG 21KT 3736 8026
RSSpecial weather statement, Jun 17, 4:14 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT WED JUN 17 2015
VAZ014-172115-
MONTGOMERY-
414 PM EDT WED JUN 17 2015
...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL MONTGOMERY COUNTY...
AT 414 PM EDT...A STRONG THUNDERSTORM WAS OVER MERRIMAC...MOVING EAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
SHAWSVILLE...
CROCKETT SPRINGS...
AND MERRIMAC.
THIS INCLUDES VIRGINIA TECH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3719 8018 3712 8018 3709 8023 3708 8028
3707 8029 3718 8050 3724 8047
TIME...MOT...LOC 2014Z 284DEG 15KT 3719 8045
RSSpecial weather statement, Jun 17, 4:18 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT WED JUN 17 2015
VAZ034-172100-
BEDFORD-
418 PM EDT WED JUN 17 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEDFORD COUNTY...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHAMBLISSBURG...MOVING
EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM...ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY
RAINFALL.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...
HUDDLESTON...
MONETA...
D-DAY MEMORIAL...
AND CHAMBLISSBURG.
THIS INCLUDES THE NATIONAL D DAY MEMORIAL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3710 7942 3708 7943 3724 7974 3733 7970
3734 7935
TIME...MOT...LOC 2017Z 281DEG 9KT 3726 7966
RABSpecial weather statement, Jun 17, 4:45 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT WED JUN 17 2015
VAZ024-035-172130-
ROCKBRIDGE-AMHERST-
445 PM EDT WED JUN 17 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN AMHERST AND EAST
CENTRAL ROCKBRIDGE COUNTIES...
AT 444 PM EDT...A STRONG THUNDERSTORM WAS OVER CORNWALL...MOVING
SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM...ALONG WITH OCCASIONAL CLOUD-TO-GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
AMHERST...
CLIFFORD...
NEW GLASGOW...
ALTO...
AND FAIRFIELD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3787 7915 3781 7917 3781 7914 3778 7911
3778 7908 3772 7907 3770 7903 3770 7899
3768 7898 3768 7897 3755 7890 3750 7893
3782 7937 3791 7930
TIME...MOT...LOC 2044Z 297DEG 17KT 3782 7927
RABSpecial weather statement, Jun 17, 4:50 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT WED JUN 17 2015
NCZ003-172145-
SURRY-
450 PM EDT WED JUN 17 2015
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL SURRY COUNTY...
AT 450 PM EDT...A STRONG THUNDERSTORM WAS OVER MOUNTAIN PARK...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND BRIEF VERY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
ELKIN...
FAIRVIEW...
FLAT ROCK...
AND DOBSON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3633 8087 3634 8090 3635 8090 3636 8091
3637 8093 3639 8095 3641 8096 3656 8056
3655 8055 3636 8046 3627 8087
TIME...MOT...LOC 2050Z 248DEG 24KT 3637 8083
RABSpecial weather statement, Jun 17, 4:58 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT WED JUN 17 2015
VAZ033-172200-
FRANKLIN-
458 PM EDT WED JUN 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN COUNTY...
AT 458 PM EDT...A STRONG THUNDERSTORM WAS OVER CALLAWAY...MOVING EAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
FERRUM...
SYDNORSVILLE...
CALLAWAY...
AND SONTAG.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3696 8013 3696 8014 3697 8014 3699 8013
3699 8012 3700 8012 3703 8010 3703 7969
3680 7982
TIME...MOT...LOC 2058Z 283DEG 12KT 3698 8008
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:23 PM EDT | Special Weather Statement | RNK | Charlotte | 52 min |
| Jun 17, 3:40 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 65 min |
| Jun 17, 3:44 PM EDT | Special Weather Statement | RNK | Bedford | 46 min |
| Jun 17, 3:55 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 65 min |
| Jun 17, 4:14 PM EDT | Special Weather Statement | RNK | Montgomery | 61 min |
| Jun 17, 4:18 PM EDT | Special Weather Statement | RNK | Bedford | 42 min |
| Jun 17, 4:21 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 42 min |
| Jun 17, 4:28 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 62 min |
| Jun 17, 4:45 PM EDT | Special Weather Statement | RNK | Amherst | 45 min |
| Jun 17, 4:58 PM EDT | Special Weather Statement | RNK | Franklin | 62 min |
| Jun 17, 5:09 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 66 min |
| Jun 17, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 61 min |
| Jun 17, 6:19 PM EDT | Special Weather Statement | RNK | Appomattox | 56 min |
| Jun 17, 6:36 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 54 min |
| Jun 17, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 53 min |
| Jun 17, 7:49 PM EDT | Special Weather Statement | RNK | Halifax | 56 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.